Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 433, NWS Fort Worth, TX

December 6, 2004Henderson County, Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 6, 2004, 5:44 PM CST for Henderson County, Rains County, Van Zandt County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2004, 5:44 PM CST (23:44 UTC)
Expired
Dec 6, 2004, 6:45 PM CST
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Henderson County, TX, Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 1:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 062344
SVRFWD
TXC213-379-467-070045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN NORTHEAST TEXAS
  RAINS COUNTY IN NORTHEAST TEXAS
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 645 PM CST

* AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A  
  LINE OF SEVERE THUNDERSTORMS...EXTENDING FROM 21 MILES WEST OF     
  WILLS POINT TO 34 MILES WEST OF MALAKOFF. THIS LINE IS MOVING EAST 
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MALAKOFF AROUND 615 PM CST
  CANTON AROUND 620 PM CST
  ATHENS AROUND 625 PM CST
  VAN AROUND 635 PM CST

OTHER LOCATIONS IN THE WARNING INCLUDE EDGEWOOD...EMORY AND GRAND
SALINE

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

LAT...LON 3285 9606 3250 9607 3234 9607 3202 9604
      3210 9548 3298 9566 3300 9592

$$

65/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 5:42 PM CST, 2 minutes earlier.

Area forecast discussion, Dec 6, 5:42 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CST MON DEC  6 2004

.UPDATE...
AN UPDATE WILL BE SENT TO REMOVE THE WESTERN 2/3S OF THE AREA FROM
SEVERE THUNDERSTORM WATCH #911.  THE WATCH WILL REMAIN IN EFFECT
ALONG AND EAST OF A BONHAM...TO CORSICANA LINE.  #58

&&

.DISCUSSION...
218 PM CST MON DEC  6 2004
SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE
EASTERN COUNTIES BY 03Z THIS EVENING.  VIGOROUS UPPER TROUGH/SHORT
WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW
MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA
THIS EVENING.  ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND
900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET
DYNAMICS MOVING INTO THE REGION.  THUS... SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING
ALONG THE SQUALL LINE.  CONCERNING TORNADO POTENTIAL... AS THE
SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT-
KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD
DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST
CWA LATE AFTERNOON AND THIS EVENING.

REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE
SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A
PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK.

ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT
WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY.  THIS
FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY
COOL AND DRY.

LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR
ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS
FROM TODAY... ON MONDAY DEC 20.  HOWEVER... THE UPPER FLOW PATTERN
REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION
BY THE 22ND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  65  41  64 /  30   0   0  10
WACO, TX              46  66  39  65 /  30   0   0  10
PARIS, TX             46  65  37  62 /  80   0   0  10
DENTON, TX            45  64  39  62 /  30   0   0  10
MCKINNEY, TX          46  64  38  62 /  30   0   0  10
DALLAS, TX            46  66  41  64 /  30   0   0  10
TERRELL, TX           47  64  39  64 /  60   0   0  10
CORSICANA, TX         47  66  41  64 /  60   0   0  10
TEMPLE, TX            47  67  39  65 /  20   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES
TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119...
TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251...
TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349...
TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439...
TXC467...TXC497...TXC503.

&&

75
Hazardous weather outlook, Dec 6, 5:02 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
502 PM CST MON DEC 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
502 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A SQUALL LINE WILL CONTINUE TO MOVE ACROSS NORTH TEXAS THIS EVENING.
AREAS EAST OF A LINE FROM GAINESVILLE...MINERAL WELLS...BLUFFDALE...
CARLTON...TO GOLDTHWAITE WILL FEEL THE EFFECTS OF THIS LINE AS IT
MOVES NORTHEAST AT 40 TO 50 MPH. THE MAIN THREAT WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. A FEW CELLS IN THIS LINE
WILL ALSO PRODUCE HAIL TO THE SIZE OF NICKELS OR GREATER AND WIND
GUSTS TO 60 MPH OR HIGHER.

THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF EASTERN PORTIONS OF NORTH
TEXAS BY MID ABOUT 9 PM...WITH CLEARING SKIES AND GUSTY SOUTHWEST
WINDS OF 10 TO 20 MPH BEHIND THIS LINE.

.DAYS TWO THROUGH SEVEN...
ANOTHER UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. AT THIS TIME...THE
THUNDERSTORM THREAT LOOKS MINIMAL DUE TO MEAGER MOISTURE AND
INSTABILITY IN PLACE AHEAD OF THE SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED EAST OF INTERSTATE 35
BETWEEN 5 PM CST AND 9 PM CST.

In the hours before

Local storm report, Dec 6, 5:02 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
502 PM CST MON DEC 06 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG    CLEBURNE                 32.35N  97.41W
12/06/2004                  JOHNSON             TX   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN IN CLEBURNE
Local storm report, Dec 6, 5:04 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CST MON DEC 06 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG    GRANBURY                 32.44N  97.79W
12/06/2004                  HOOD                TX   LAW ENFORCEMENT

            TREE BLOWN DOWN
Local storm report, Dec 6, 5:15 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST MON DEC 06 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG    MAYPEARL                 32.32N  97.01W
12/06/2004                  ELLIS               TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED BLOCKING ROAD IN MAYPEARL.
Local storm report, Dec 6, 5:18 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CST MON DEC 06 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0512 PM     HAIL            10 S WAXAHACHIE          32.26N  96.85W
12/06/2004  0.88 INCH       ELLIS               TX   TRAINED SPOTTER

            REPORTED IN FORRESTON
Local storm report, Dec 6, 5:20 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CST MON DEC 06 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST    10 S WAXAHACHIE          32.26N  96.85W
12/06/2004  60 MPH          ELLIS               TX   TRAINED SPOTTER

            REPORTED IN FORRESTON
Special weather statement, Dec 6, 5:31 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CST MON DEC 6 2004

TXZ095-106-107-122-123-135-147-148-070030-
ANDERSON-DELTA-FREESTONE-HENDERSON-HOPKINS-LAMAR-RAINS-VAN ZANDT-
531 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING
EAST AT 40 TO 50 MPH ACROSS NORTH TEXAS THIS EVENING. SEVERE
THUNDERSTORM WARNINGS MAY BE NEEDED OVER THE EASTERN PARTS OF NORTH
TEXAS LATER THIS EVENING.

AT 531 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
BONHAM TO 7 MILES SOUTHEAST OF SEAGOVILLE TO 18 MILES NORTHEAST OF
LACY-LAKEVIEW...MOVING EAST AT 45 MPH.

DAMAGING WIND GUSTS HAVE BEEN REPORTED LATE THIS AFTERNOON AND THIS
EVENING FROM THIS LINE OF STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:41 PM CSTSevere Thunderstorm WarningFWDYoung64 min
Dec 6, 2:04 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland56 min
Dec 6, 2:24 PM CSTSevere Thunderstorm WarningFWDStephens61 min
Dec 6, 2:58 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland62 min
Dec 6, 3:10 PM CSTSevere Thunderstorm WarningFWDErath, Palo Pinto65 min
Dec 6, 3:14 PM CSTSevere Thunderstorm WarningFWDMontague61 min
Dec 6, 3:48 PM CSTSevere Thunderstorm WarningFWDHood, Parker, Somervell57 min
Dec 6, 4:11 PM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant64 min
Dec 6, 4:15 PM CSTSevere Thunderstorm WarningFWDBosque30 min
Dec 6, 4:36 PM CSTSevere Thunderstorm WarningFWDHill39 min
Dec 6, 4:53 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis52 min
Dec 6, 5:19 PM CSTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro56 min
Dec 6, 5:45 PM CSTSevere Thunderstorm WarningFWDEllis15 min
Dec 6, 5:56 PM CSTFlash Flood WarningFWDMcLennan2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.